MAUDE Adverse Event Report: WILSON-COOK MEDICAL, INC. ACROBAT 2 CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOG

WILSON-COOK MEDICAL, INC. ACROBAT 2 CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOG
Model Number G47614
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section e phone: (b)(6).Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.The lot number provided in the photo matches this report.The label in the photo matches the product reported.In addition, a photo was provided of the label for the accessory (fs-gt-2) used with the wire guide.Our evaluation of the photo provided confirmed the report.A segment of the coating has separated from the core wire but appears to remain attached at both ends of the separated segment.No portion of the coating appears to be missing.The location of the coating damage along the length of the guide wire appears to be near the 3 band marker, or approximately 15.0 cm from the distal tip.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photo provided confirmed the report of coating damage.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The description of event indicates that the user sprayed the product with silicone spray, presumed to facilitate lubrication.However, the use of lubricant is obviated by the presence of hydrophilic coating on the wire guide which, in the presence of water, will lubricate the wire guide.The instructions for use assist the user by stating the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide."flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.Additionally, if additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook acrobat¿ 2 calibrated tip wire guide.It was reported that he sheath of the guide wire became detached from the wire and that this probably happened while changing the ercp catheter - too much tension on the catheter.The wire was sprayed with silicone spray.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This follow up report is being sent to capture the update to reporting for this malfunction of coating damage of the wire guide.This malfunction is now subject of a cease malfunction reporting notification, (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Additionally, the fs-gt-2 accessory device, along with its respective open pouch, was provided for return.The lot number provided in the photo matches this report.The label in the photo matches the product reported.In addition, a photo was provided of the label for the accessory (fs-gt-2) used with the wire guide.A segment of the coating has separated from the core wire but appears to remain attached at both ends of the separated segment.Our evaluation of the product said to be involved confirmed the report.The distal coating on the wire guide has split and frayed, exposing the core wire from 13.1cm to 15.2cm from the distal tip, but remains attached at both ends of the damaged segment.Under magnification the damaged portion of coating is frayed, indicative of notable pressure or friction being applied to the wire guide.A slight bend was noted 154.0cm from the distal tip.No portion of the coating appears to be missing, nor was any portion of the coating retained within the distal end of the returned fs-gt-2 accessory device.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the product said to be involved confirmed the report of coating damage.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The description of event indicates that the user sprayed the product with silicone spray, presumed to facilitate lubrication.However, the use of lubricant is obviated by the presence of hydrophilic coating on the wire guide which, in the presence of water, will lubricate the wire guide.The instructions for use assist the user by stating the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide."flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.Additionally, if additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
ACROBAT 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOG
Manufacturer (Section D)
WILSON-COOK MEDICAL, INC.
4900 bethania station road
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL, INC.
4900 bethania station road
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station road
winston-salem, NC 27105
3367440157
MDR Report Key22135529
Report Number1037905-2025-00421
Device Sequence Number18014059
Product Code OCY
UDI-Device Identifier00827002476141
UDI-Public(01)00827002476141(17)280303(10)W4918175
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47614
Device Catalogue NumberAWG2-35-260
Device Lot NumberW4918175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/23/2025
Not provided
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/18/2025
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK AWG2-35-260 GUIDE WIRE.; COOK FS-GT-2 FUSION GLO-TIP ERCP CATHETER.; OLYMPUS DUODENOSCOPE 190.
Patient SexUnknown